Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 29, 2009, 9:30 PM MST. It took effect at Nov 30, 2009, 5:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2009, 9:30 PM MST (04:30 UTC)
- In effect from
- Nov 30, 2009, 5:00 AM MST
- Expired
- Nov 30, 2009, 8:36 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 300430 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MST SUN NOV 29 2009 ...STRONG WINDS POSSIBLE OVER THE NORTHERN ROCKIES AND ADJACENT PLAINS... .AN UPPER LEVEL JET OF HIGH WIND OVER ALBERTA WILL MOVE SOUTH OVER THE NORTHERN ROCKIES ON MONDAY. AT THE SAME TIME...A LOW PRESSURE SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST WILL APPROACH WESTERN MONTANA. THIS WILL INCREASE THE PRESSURE GRADIENT BETWEEN THE TROUGH AND THE RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN...BRINGING VERY STRONG WINDS DOWN TO THE SURFACE ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS. MTZ009-010-044-046-048-049-301400- /O.UPG.KTFX.HW.A.0013.091130T1900Z-091201T1200Z/ /O.NEW.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 930 PM MST SUN NOV 29 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE NORTHERN ROCKIES AND SPREAD EAST ACROSS THE PLAINS BY EVENING. WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. WINDS WILL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
000 WWUS75 KTFX 301020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST MON NOV 30 2009 MTZ009-010-048-301800- /O.EXT.KTFX.HW.W.0015.091130T1200Z-091201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 320 AM MST MON NOV 30 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA AFTER 5 AM MONDAY MORNING. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 70 MPH. WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ044-046-049-301800- /O.CON.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/ TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...SHELBY...CONRAD...FAIRFIELD 320 AM MST MON NOV 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE NORTHERN PLAINS. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 301705 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1005 AM MST MON NOV 30 2009 MTZ009-010-048-010700- /O.CON.KTFX.HW.W.0015.000000T0000Z-091201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1005 AM MST MON NOV 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA TODAY. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO ABOUT 70 MPH. WINDS WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ044-046-049-010700- /O.CON.KTFX.HW.W.0015.091130T1900Z-091201T0700Z/ TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...SHELBY...CONRAD...FAIRFIELD 1005 AM MST MON NOV 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. STRONG WINDS WILL DEVELOP THIS AFTERNOON OVER THE NORTHERN PLAINS. EXPECT WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH. WINDS WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 010336 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 836 PM MST MON NOV 30 2009 MTZ009-010-044-046-048-049-010445- /O.CAN.KTFX.HW.W.0015.000000T0000Z-091201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 836 PM MST MON NOV 30 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS HAVE BEGUN TO WEAKEN AS A COLD FRONT HAS ALREADY PUSHED THROUGH THE AREA. WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE FOR THE NEXT FEW HOURS BUT WARNING CRITERIA WINDS ARE NO LONGER EXPECTED TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 4:47 PM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Nov 29, 4:47 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 447 PM MST SUN NOV 29 2009 UPDATED AVIATION DISCUSSION .DISCUSSION... TONIGHT THROUGH TUESDAY...UPPER LEVEL HIGH PRESSURE OVER THE ROCKIES WILL KEEP WARM AND DRY CONDITIONS FOR THE REST OF TODAY AND INTO MONDAY. STRONG WINDS WILL MIX DOWN SOME CAUSING SURFACE WINDS TO BE BRISK BUT NOT NEAR WARNING CRITERIA. AN APPROACHING SHORTWAVE WILL BEGIN TO IMPACT THE REGION LATE MONDAY AFTERNOON WITH DEVELOPING STRONG WINDS ASSOCIATED WITH A COLD FRONT PASSAGE. MODELS INDICATE STRONG WINDS THAT COULD EXCEED WARNING CRITERIA IN SOME LOCATIONS. AS A RESULT...THE HIGH WIND WATCH HAS BEEN CONTINUED AND COULD BE UPGRADED TO A HIGH WIND WARNING THIS EVENING. THE STRONGEST WINDS DO APPEAR TO PASS THROUGH THE AREA RATHER QUICKLY SO IT MAY BE MORE OF A ONE SHOT DEAL AT WARNING LEVEL WINDS. A LOW PRESSURE TROF WILL MOVE INLAND OVER THE WEST COAST MONDAY AND CROSS THE ROCKIES BY THE EVENING. THIS SYSTEM WILL HAVE STRONG DYNAMICS BUT WILL ALSO BE FAST MOVING AND THUS PRECIPITATION SHOULD NOT BE VERY MUCH. AN ASSOCIATED COLD FRONT WILL CROSS THE CANADIAN BORDER MONDAY NIGHT WITH PRECIP DEVELOPING ACROSS THE NORTHERN ZONES BY MORNING AND INTO CENTRAL MONTANA BY MID DAY. TEMPS TOMORROW WILL REMAIN WARM BUT WILL THEN COOL QUITE A BIT AS THE REGION IS INFLUENCED BY THE ABOVE MENTIONED SYSTEMS. TUESDAY NIGHT THROUGH FRIDAY NIGHT...COLD FRONT THAT MOVES IN TUESDAY AFTERNOON SHOULD BE EXITING THE REGION BY TUESDAY NIGHT. A FEW LINGERING SNOW SHOWERS WILL BE POSSIBLE TUESDAY EVENING...MAINLY OVER SOUTHWEST MONTANA. OTHERWISE...EXPECT COLD AND DRY CONDITIONS. SEASONAL CONDITIONS ARE THEN EXPECTED TO RETURN WEDNESDAY AND THURSDAY. ANY PRECIPITATION WILL BE LIGHT AND MAINLY OVER THE MOUNTAINS. ANOTHER COLD SYSTEM FORECASTED FOR THE FRIDAY AND SATURDAY PERIOD...AND WHILE ECMWF AND GFS BOTH ON BOARD BRINGING IT IN...THEY DO HAVE SOME TIMING DIFFERENCES WITH THE GFS BEING FASTER MOVING IN AS EARLY AS FRIDAY...ECMWF HAS A SIMILAR SOLUTION OF COLD AIR AND PRECIPITATION...BUT HOLDS OFF BRINGING IT IN UNTIL SATURDAY NIGHT OR SUNDAY. SATURDAY THROUGH SUNDAY...MODEL DIFFERENCES AND RUN TO RUN INCONSISTENCY CONTINUE TO DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. THIS FORECAST WENT WITH A BLENDED COMPROMISE OF AN UPPER LEVEL TROUGH DROPPING SOUTHEAST FROM BRITISH COLUMBIA. A WEAK MODIFIED ARCTIC FRONT MOVES SOUTH OF THE BORDER SATURDAY MORNING... WITH WINDS SHIFTING NORTHERLY BEHIND THE FRONT AND TEMPERATURES FALLING. NOT MUCH MOISTURE WITH THE FRONT SO ONLY A CHANCE OF SNOW OVER THE MOUNTAINS IS EXPECTED. PRECIP LAGS THE FRONT SEVERAL HOURS WITH A SLIGHT CHANCE OF SNOW OVER THE PLAINS BY EARLY EVENING. TEMPERATURES WILL FALL TO A LITTLE BELOW SEASONAL AVERAGES BY SUNDAY. EK && .AVIATION... UPDATED 0000Z. AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE NORTHERN ROCKIES THROUGH TONIGHT WITH A SHORTWAVE TROUGH DROPPING INTO BRITISH COLUMBIA AND FLATTENING THE UPPER LEVEL RIDGE BY MONDAY AFTERNOON. WINDS ALOFT WILL GRADUALLY BACK FROM THE WEST-NORTHWEST TO THE WEST AND INCREASE AS THE RIDGE BREAKS DOWN ON MONDAY. THIS WILL BRING STRONG AND GUSTY SURFACE WINDS TO WESTERN PORTIONS OF NORTH-CENTRAL MT WITH GUSTS IN EXCESS OF 50KTS POSSIBLE ALONG THE EAST SLOPES OF THE ROCKIES. VFR CONDITIONS WILL PREVAIL UNDER BROKEN HIGH CLOUDS THROUGH THE NEXT 24 HRS. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 34 54 28 32 / 0 0 40 60 CTB 32 51 25 31 / 0 0 40 60 HLN 27 48 27 33 / 10 0 30 60 BZN 16 40 20 32 / 0 0 20 60 WEY 12 32 15 31 / 0 0 10 40 DLN 21 41 21 37 / 0 0 10 40 HVR 27 53 25 34 / 0 0 40 40 LWT 27 55 23 31 / 0 0 30 50 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR MTZ009-010-044-046-048-049. && SHORT TERM...GUSTAFSON LONG TERM...LOSS AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 4:18 AM MST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 418 AM MST SUN NOV 29 2009 MTZ009-010-044-046-048-049-301130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 418 AM MST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH HAD BEEN ISSUED FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR THE NORTHERN ROCKIES AND ADJACENT PLAINS. STRONG WINDS WILL DEVELOP MONDAY AFTERNOON OVER THE NORTHERN ROCKIES AND SPREAD EAST ACROSS THE PLAINS BY EVENING. WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. WINDS WILL DECREASE AFTER MIDNIGHT. A COLD FRONT WILL CROSS THE CANADIAN BORDER LATE MONDAY NIGHT AND MOVE INTO CENTRAL MONTANA TUESDAY. STRONG AND GUSTY WINDS...COLDER TEMPERATURES...AND SNOW WILL ACCOMPANY THIS SYSTEM. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 2 INCHES ACROSS MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-045-047-050>055-301130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 418 AM MST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL CROSS THE CANADIAN BORDER LATE MONDAY NIGHT AND MOVE INTO CENTRAL MONTANA TUESDAY. STRONG AND GUSTY WINDS...COLDER TEMPERATURES...AND SNOW WILL ACCOMPANY THIS SYSTEM. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 2 INCHES ACROSS MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 29, 6:14 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MST SUN NOV 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST BABB 48.86N 113.44W
11/29/2009 M69 MPH GLACIER MT TRAINED SPOTTER
69MPH PEAK WIND GUST WITH SUTAINED WINDS AT 50MPH NEAR
BABB
&&
EVENT NUMBER TFX0900067
HOENISCHNearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.